Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 84, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 3, 2025, 2:38 PM CDT for Smith County, Wilson County, Tennessee. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2025, 2:38 PM CDT (19:38 UTC)
- Expired
- Aug 3, 2025, 4:30 PM CDT
- In force
- 112 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Smith County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 40 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
361
WGUS54 KOHX 031938
FFWOHX
TNC159-189-032130-
/O.NEW.KOHX.FF.W.0084.250803T1938Z-250803T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
238 PM CDT Sun Aug 3 2025
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southwestern Smith County in middle Tennessee...
Northeastern Wilson County in middle Tennessee...
* Until 430 PM CDT.
* At 238 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lebanon, Watertown and Tuckers Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3617 8600 3609 8609 3608 8618 3619 8629
3627 8627 3627 8605
FLASH FLOOD...RADAR INDICATED
$$
ReaganWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 11:58 AM CDT, 2 hours 40 minutes earlier. Its key messages:
- Updated at 1144 AM CDT Sun Aug 3 2025
- Below normal temperatures will continue this week.
- An unsettled pattern is expected through midweek before lower rain chances late in the week.
- The severe thunderstorm threat is very low for at least the next 8 days.
Area forecast discussion, Aug 3, 11:58 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1158 AM CDT Sun Aug 3 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1144 AM CDT Sun Aug 3 2025 - Below normal temperatures will continue this week. - An unsettled pattern is expected through midweek before lower rain chances late in the week. - The severe thunderstorm threat is very low for at least the next 8 days. && .SHORT TERM... (Rest of today through Monday) Issued at 1115 AM CDT Sun Aug 3 2025 A surface trough has drifted westward into the eastern third of our area. Scattered showers have been ongoing across the eastern half this morning. Scattered showers will continue through the afternoon before becoming less numerous after dark. Instability is weak so thunder chances will be low but not zero. CAMs have been showing the potential for some training through the afternoon but PWAT values are marginal for this time of year. With that said, there is a low chance (25%) some areas along and east of I-65 pick up an inch to two inches of rain through the evening hours. The HREF shows there is about a 10% chance that a couple localized areas exceed 2 inches. With the clouds and ongoing showers, locations along and east of I-65 will struggle to get out of the 70s this afternoon. The surface trough will drift westward into West Tennessee tonight and into Monday. A upper trough axis will approach the area Monday afternoon. Models show mainly diurnal activity on Monday with temperatures slightly warmer in the upper 70s to lower 80s but still well below normals for this time of year. && .LONG TERM... (Monday Night through next Sunday) Issued at 1115 AM CDT Sun Aug 3 2025 The upper trough will be slow to move with the axis still in West Tennessee by Tuesday afternoon. This will keep the medium shower and storm chances in the forecast and keep the below normal temperatures going. As we move through midweek, the trough will slowly weaken and broaden. Temperatures will begin to warm into the upper 80s by Thursday and Friday and rain chances will decrease. It looks like some temperatures in the 90s will join us again next weekend. && .AVIATION... (18Z TAFS) Issued at 1144 AM CDT Sun Aug 3 2025 MVFR CIGs continue at all TAFs sites. CIGs will lift and become VFR by 00Z. There is a good chance/60% chance/ of TAF sites on the Plateau KCSV and KSRB and KCKV going back to MVFR towards sunrise. Scattered showers will be present across middle TN especially for locations along I-40 and eastward. There could be heavier showers and thunderstorms. Since these will be scattered in nature will cover with SHRA and VCTS and amend TAFs as needed. Winds will be N/NE and then swinging more SE by tomorrow. && .PRELIMINARY POINT TEMPS/POPS... Nashville 81 69 82 68 / 60 40 30 20 Clarksville 83 67 82 67 / 30 30 40 20 Crossville 73 61 77 61 / 80 30 40 40 Columbia 80 66 81 66 / 50 30 30 20 Cookeville 76 64 79 64 / 80 30 40 30 Jamestown 75 63 79 63 / 80 40 50 40 Lawrenceburg 78 65 80 64 / 60 30 30 20 Murfreesboro 79 66 82 66 / 70 30 30 20 Waverly 83 66 81 65 / 20 20 30 20 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Reagan LONG TERM....Reagan AVIATION.....12
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.